1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Phoenix Rising Adds Two New Board Members
Mark Berry introduces the new President of Phoenix Rising, Dr. Gary Solomon, and welcomes Professor Jonathan Edwards to the Phoenix Rising Board of Directors.
Discuss the article on the Forums.

Do medications interfere with SMP?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by CatherineF, May 9, 2013.

  1. CatherineF

    CatherineF

    Messages:
    12
    Likes:
    2
    I am currently taking 7,5 mg mirtazapine and 10mg baclofen for sleep. Last week I started SMP, so far almost no reaction, only worse headaches. I've been taking that low dose of mirtazapine for few years now and when I try to taper it down I suffer from severe insomnia and I am so exhausted already that I can't function after one sleepless night.

    Do medications interfere with Methylation protocol? It seems they do, and I am most probably slow detoxifier, but what other choice do I have? Is SMP pointless when I am taking those medications?
     
  2. Hugocfs

    Hugocfs Senior Member

    Messages:
    107
    Likes:
    75
    U.S.A.
    Catherine, Excellent questions. I had never thought of them. I was on 15 mg of mirtazapine, and tried smp. It did nothing for me. Recently I just cut down to 7.5mg with no change in my sleep that I can tell. Very interested in any responses you might get. Hugo
     
  3. caledonia

    caledonia

    Messages:
    3,036
    Likes:
    1,708
    Cincinnati, OH, USA
    You have to taper off any psych drugs very carefully. You may be tapering too fast, and having a withdrawal syndrome causing the headaches and insomnia.

    http://en.wikipedia.org/wiki/Mirtazapine


    I'm currently tapering from another psych drug, Zoloft. The recommended taper for anti-depressants is to reduce only 10% of the previous dose every 3-6 weeks. This gives your brain a chance to adjust to the change in medication. If you get any withdrawal symptoms, they'll be mild and manageable. I'm actually reducing every 8 weeks. The last week or two, I don't have any withdrawal symptoms. This gives me a nice little break until I'm ready to reduce again.

    So if you wanted to reduce the M, your first reduction would be 6.75mg, and hold that for 3-6 weeks. If you're going any faster than that, the withdrawal may be more than you can tolerate.

    =-=-==-=-=
    I haven't heard of any medication that we normally take that would interfere with methylation. (The only exception I can think of is Methotrexate, which reduces folate. This is used for cancer.)

    There may be a "honeymoon period" of six weeks or so before you notice anything on the methylation protocol.

    You may want to have some niacin on hand in case methylation kicks in suddenly. I hope you aren't taking full doses. Watch my video series "Methylation Made Easy" (the link is in my signature below).

    =-==-=-=-==-

    I use self muscle testing to determine not only what I can tolerate, but also dose amounts. You have to be careful not to crank up methylation too much while you're on a psych drug. Via muscle testing, your body can tell you what amount is safe to take while on the drug, when to increase as you decrease the drug, and so on.

    There are many videos on Youtube to learn this. To determine amounts, just ask a series of yes or no questions regarding amounts, until you hit on one that tests strong.
     
  4. Lotus97

    Lotus97 Senior Member

    Messages:
    2,015
    Likes:
    423
    United States
    I heard from someone getting headaches from methylfolate. Headaches could also be from detoxing effect of methylation. Probably a lot of other reasons too including what Caledonia said. It's hard to determine cause and effect when it comes to health issues so I try to keep an open mind.
     

See more popular forum discussions.

Share This Page